# SDR CA131022002

- Difficulty date: October 18, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech B300
- Aircraft time: 4,844 hours
- Engine: Pwa PT6A60A
- Propeller: Hartzl HCB4MP3
- System (JASC): 2720 · Rudder Control System
- Part: Bearing
- Part number: MS289135C
- Condition: Corroded
- Location: Rudder
- Part time: 4 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ACFT WAS ON A 3RD PHASE INSPECTION WHEN MAINTENANCE CREWS HEARD A CLICKING SOUND IN THE LOWER RUDDER AREA WHEN IT WAS MOVED FROM LT TO RT.  THE TAIL CONE WAS REMOVED FOR AN INSPECTION OF THE RUDDER LOWER HORN ASSY PN 101-524059-1. THE LOWER BEARING WAS FOUND CORRODED, AS WELL AS THE HORN MOUNTING BOLT, BUSHING AND BEARING WERE SEIZED TOGETHER.  THERE HAS BEEN AT LEAST 2 OTHER CASES WHERE THIS BEARING WAS CORRODED, DAMAGED AND HAD TO BE REPLACED.  TO ACCESS THIS AREA PROPERLY THE TAIL CONE NEEDS TO BE REMOVED.  THERE IS NO PLACE IN THE PHASE INSPECTION PROGRAM REQUIRING REMOVAL OF THE TAIL CONE OR ANY LUBRICATION REQUIREMENTS.
